Alert archive / Alabama / Frost Advisories in 2024

Frost Advisory 4, NWS Mobile, AL

November 23, 202410 counties in Alabama; Wayne County, Mississippi

NWS Mobile, AL issued this frost advisory at Nov 23, 2024, 12:01 PM CST for 10 counties in Alabama; Wayne County, Mississippi. It took effect at Nov 24, 2024, 1:00 AM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Nov 23, 2024, 12:01 PM CST (18:01 UTC)
In effect from
Nov 24, 2024, 1:00 AM CST
Expired
Nov 24, 2024, 7:00 AM CST
In force
6 hr
Issued by
NWS Mobile, AL

Counties Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL, Wayne County, MS

The radar

The Mobile radar (KMOB), 131 km from the middle of the area, began a volume at 17:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 6.0 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2024-11-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2024-11-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1437 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
-33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

918 
WWUS74 KMOB 231801
NPWMOB

URGENT - WEATHER MESSAGE
National Weather Service Mobile AL
1201 PM CST Sat Nov 23 2024

ALZ051>060-MSZ067-240215-
/O.NEW.KMOB.FR.Y.0004.241124T0700Z-241124T1300Z/
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Wayne-
Including the cities of Silas, Pine Hill, Camden, Greenville,
Flomaton, Atmore, Butler, Evergreen, Grove Hill, Luverne, Opp,
Andalusia, Chatom, Lisman, Monroeville, Brantley, Homewood,
Thomasville, Waynesboro, Millry, Jackson, and Brewton
1201 PM CST Sat Nov 23 2024

...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM CST SUNDAY...

* WHAT...Temperatures as low as 34 will result in frost formation.

* WHERE...Portions of south central and southwest Alabama and 
  southeast Mississippi.

* WHEN...From 1 AM to 7 AM CST Sunday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
2 follow-up statements
641 
WWUS74 KMOB 232345
NPWMOB

URGENT - WEATHER MESSAGE
National Weather Service Mobile AL
545 PM CST Sat Nov 23 2024

ALZ051>060-MSZ067-240900-
/O.CON.KMOB.FR.Y.0004.241124T0700Z-241124T1300Z/
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Wayne-
Including the cities of Andalusia, Thomasville, Jackson, Opp,
Brewton, Silas, Pine Hill, Evergreen, Waynesboro, Camden,
Flomaton, Monroeville, Lisman, Grove Hill, Millry, Homewood,
Atmore, Butler, Greenville, Chatom, Luverne, and Brantley
545 PM CST Sat Nov 23 2024

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM CST SUNDAY...

* WHAT...Temperatures as low as 34 will result in frost formation.

* WHERE...Portions of south central and southwest Alabama and 
  southeast Mississippi.

* WHEN...From 1 AM to 7 AM CST Sunday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
263 
WWUS74 KMOB 240902
NPWMOB

URGENT - WEATHER MESSAGE
National Weather Service Mobile AL
302 AM CST Sun Nov 24 2024

ALZ051>060-MSZ067-241300-
/O.CON.KMOB.FR.Y.0004.000000T0000Z-241124T1300Z/
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Wayne-
Including the cities of Waynesboro, Evergreen, Silas, Chatom,
Jackson, Millry, Opp, Greenville, Brantley, Brewton, Grove Hill,
Luverne, Butler, Camden, Lisman, Atmore, Andalusia, Pine Hill,
Homewood, Flomaton, Thomasville, and Monroeville
302 AM CST Sun Nov 24 2024

...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CST THIS MORNING...

* WHAT...Temperatures as low as 37 will result in frost formation.

* WHERE...Portions of south central and southwest Alabama and 
  southeast Mississippi.

* WHEN...Until 7 AM CST this morning.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

MM

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this frost advisory went out at Nov 23, 6:22 AM CST, 5 hours 39 minutes earlier.

Area forecast discussion, Nov 23, 6:22 AM CST, 5 hours 39 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
622 AM CST Sat Nov 23 2024

...New AVIATION...

.AVIATION...
(12Z TAFS)
Issued at 622 AM CST Sat Nov 23 2024

VFR conditions will prevail through the next 24 hours. /13

&&

.PREV DISCUSSION... /issued 446 AM CST Sat Nov 23 2024/

..New NEAR TERM, SHORT TERM, LONG TERM, MARINE...

NEAR TERM...
(Now through Sunday)
Issued at 446 AM CST Sat Nov 23 2024

Surface high pressure settles in keeping the region
cool and dry through Saturday night before beginning a warming trend
Sunday. A Freeze Warning remains in effect through early this
morning for much of the forecast area, with a frost advisory for
interior portions of our coastal counties. Despite the cooler start
today, highs will be a tad warmer topping out in the middle 60's for
most locations. We have one more cold night ahead tonight with lows
dipping into the middle to upper 30's inland and lower 40's nearer
the coast. Sunday will be much warmer, with highs rising into the
lower to middle 70's for many locations, warmest across southeastern
Mississippi. Sunday night will be notably warmer, with lows falling
into the lower to middle 50's. The rip current risk remains low
through Sunday night. MM/25

SHORT AND LONG TERM...
(Monday through Friday)
Issued at 446 AM CST Sat Nov 23 2024

A short wave moving across the Ohio Valley will send a cold front
toward the coast on Tuesday. The front will stall near the coast
with a brief shot of cooler and drier air moving into the area on
Tuesday. The stalled front will return northward as a warm front
on Wednesday as a stronger shortwave moves across the plains. This
will bring deep layer moisture back into the area long with
warmer temps. Another cold front will move across the area late
Thursday into Friday with more cool and dry air returning to the
area. /13

MARINE...
Issued at 446 AM CST Sat Nov 23 2024

Light northwesterly to northerly flow prevails today, becoming a
light onshore flow Sunday into Monday. Another weak cold front moves
across the marine waters Tuesday bringing a light offshore flow
Tuesday into Wednesday. Late Wednesday into Thursday winds become a
light to moderate onshore flow ahead of a more potent cold front
that moves across the area Thursday evening into Friday. A moderate
offshore flow prevails by the end of the week in the wake of the
cold front. MM/25

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      66  44  74  57  78  62  73  52 /   0   0   0   0   0  10  10   0
Pensacola   65  48  71  62  76  67  74  56 /   0   0   0   0   0  10  10   0
Destin      65  53  69  65  77  67  77  58 /   0   0   0   0   0   0   0   0
Evergreen   66  37  72  50  78  57  70  45 /   0   0   0   0   0  10  10   0
Waynesboro  65  38  73  52  77  57  68  43 /   0   0   0   0   0  30   0   0
Camden      64  37  72  50  76  57  67  43 /   0   0   0   0   0  30  10   0
Crestview   67  38  72  51  79  59  77  49 /   0   0   0   0   0  10  10   0

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Freeze Warning until 8 AM CST this morning for ALZ051>058-060.

     Frost Advisory until 8 AM CST this morning for ALZ059-261-262.

FL...Frost Advisory until 8 AM CST this morning for FLZ201-203-205.

MS...Freeze Warning until 8 AM CST this morning for MSZ067.

     Frost Advisory until 8 AM CST this morning for MSZ075-076-078-
     079.

GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

Nearby

Frost Advisories in Alabama, 2024Frost Advisories in Mississippi, 2024Every frost advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.